MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 144700-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Cramp(s) /Muscle Spasm(s) (4521); Restenosis (4576)
Date of Event 07/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This report is related to mdr report 3011632150-2022-00106 and 3011632150-2023-00124.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with one 7.0 x 60mm biomimics 3d (bm3d) stent (the subject of report 3011632150-2022-00106).This was used to treat a denovo lesion of the superficial femoral artery (sfa) ostial to sfa proximal third in the left leg.The patient also had a 6.0 x 100mm bm3d stent (the subject of report 3011632150-2023-00124) placed in the left sfa distal third to proximal popliteal segment on (b)(6) 2022 for a restenosis.On 05-mar-24, additional information was received by veryan where the site added details of a second non-study commercial bm3d stent (a 7.0 x 150 mm stent (the subject of this report) which was placed on (b)(6) 2022 in the sfa middle third to treat a restenosis event of the common femoral to sfa middle third segment.All implantations used a contralateral approach and the lesions were prepared using standard percutaneous transluminal angioplasty (pta) and atherectomy.The treated segments were also post-dilated with pta.On (b)(6) 2022, the site identified a restenosis of treated segment (target lesion).It was reported as not related to the study device or procedure but due to a worsening of the patient's pre-existing condition.It was target lesion-related.The patient had left leg extremity (lle) pain and cramping.A left sfa in-stent restenosis was seen on a duplex ultrasound (dus) on (b)(6) 2022 and worsening was identified on (b)(6) 2022 on a subsequent dus.On (b)(6) 2022, the patient had a pta / standard balloon angioplasty and laser atherectomy of the common femoral artery to the proximal popliteal artery.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The event outcome was reported as resolved/recovered.The event was reviewed by veryan and considered possibly related to the device on (b)(6) 2022.The devices remain implanted.The additional information received from the site and reviewed by veryan on (b)(6) 2024 had added details of the second non-study stent in addition to one that was already implanted.This restenosis was the third such event of the target lesion segment and as a result of the previous interventions on this stented segment would not be considered related to the study device, but as this was the first restenosis in each of the non-study stents, the event is still considered possibly related to the two non-study stents.
 
Additional Manufacturer Narrative
This report is related to mdr report 3011632150-2022-00106 and 3011632150-2023-00124.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, claudication/leg pain/cramping are listed in the biomimics 3d instructions for use and are known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.This is the initial report that relates to the second non-study commercial device implanted as referred to in section b.5.The other reports referred to above have been updated with supplementals.
 
Additional Manufacturer Narrative
This report is related to mdr report 3011632150-2023-00124.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to intervention, claudication/leg pain/cramping are listed in the biomimics 3d instructions for use and are known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.Section a.1.Was updated to reflect the updated patient identifier.Section b.5.Was updated to reflect the additional information received, sections g.6.And h.2.Were updated to reflect the type of report (follow-up 01) and the reason.Section h.11.Was updated to reflect the sections of this report that have been changed.
 
Event or Problem Description
This report is related to mdr report 3011632150-2023-00124.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with one 7.0 x 60mm biomimics 3d (bm3d) stent (the subject of report 3011632150-2022-00106).This was used to treat a denovo lesion of the superficial femoral artery (sfa) ostial to sfa proximal third in the left leg.The patient also had a 6.0 x 100 mm bm3d stent (the subject of report 3011632150-2023-00124) placed in the left sfa distal third to proximal popliteal segment on (b)(6) 2022 for a restenosis.On 05-mar-24, additional information was received by veryan where the site added details of a second non-study commercial bm3d stent, a 7.0 x 150 mm stent (the subject of this report) which was placed on (b)(6) 2022 in the sfa middle third to treat a restenosis event of the common femoral to sfa middle third segment.All implantations used a contralateral approach and the lesions were prepared using standard percutaneous transluminal angioplasty (pta) and atherectomy.The treated segments were also post-dilated with pta.On 14-jul-22, the site identified a restenosis event that included the segment treated with the non-study devices.It was reported as not related to the study device or procedure but due to a worsening of the patient's pre-existing condition.It was not target lesion-related.The patient had left lower extremity (lle) pain and cramping.A left sfa in-stent restenosis was seen on a duplex ultrasound (dus) on (b)(6) 2022 and worsening was identified on (b)(6) 2022 on a subsequent dus.On (b)(6) 2022, the patient had a pta / standard balloon angioplasty and laser atherectomy of the common femoral artery to the proximal popliteal artery.It was reported as a target lesion revascularisation (tlr) and target vessel revascularisation (tvr).The event outcome was reported as resolved/recovered.The event was reviewed by veryan and considered possibly related to the device on 11-nov-22.The devices remain implanted.Additional information reviewed by veryan on 13-may-24 included the clinical events committee (cec) adjudication of this event which reflected that the restenosis was not considered related to the study device as there had previously been two tlr interventions on the target lesion and as previously reported the manipulations of the vessel as part of these interventions mean that the event was considered related to progression of the underlying disease.This report relates to the first restenosis of the non-study stents and this restenosis event was considered related to these devices.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key19033467
Report Number3011632150-2024-00015
Device Sequence Number7068838
Product Code NIP
UDI-Device Identifier05391526850527
UDI-Public(01)05391526850527(17)221230(11)210531(10)0000091472
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Catalogue Number144700-19
Device Lot Number0000091472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN.; CLOPIDOGREL (PLAVIX).; XARELTO.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight189 KG
Patient EthnicityHispanic